Appendix C
Workshop Agenda

Conference on Implications of Genomics for Public Health

National Academy of Sciences Main Building Auditorium

October 7–8, 2004

October 7, 2004

9:00 AM

Welcome and Introduction

Lawrence Gostin, J.D., L.L.D., Chair

9:15 AM

Keynote. Genomics and Public Health: A Vision for the Future

Gilbert Omenn, M.D., Ph.D.

University of Michigan Medical School

 

Panel Presentations—Each speaker will have 20 minutes for presentation.

9:45 AM

The Science of Genomics and Its Application to Common Diseases

Aravinda Chakravarti, Ph.D.

Johns Hopkins University School of Medicine



The National Academies | 500 Fifth St. N.W. | Washington, D.C. 20001
Copyright © National Academy of Sciences. All rights reserved.
Terms of Use and Privacy Statement



Below are the first 10 and last 10 pages of uncorrected machine-read text (when available) of this chapter, followed by the top 30 algorithmically extracted key phrases from the chapter as a whole.
Intended to provide our own search engines and external engines with highly rich, chapter-representative searchable text on the opening pages of each chapter. Because it is UNCORRECTED material, please consider the following text as a useful but insufficient proxy for the authoritative book pages.

Do not use for reproduction, copying, pasting, or reading; exclusively for search engines.

OCR for page 84
Implications of Genomics for Public Health: Workshop Summary Appendix C Workshop Agenda Conference on Implications of Genomics for Public Health National Academy of Sciences Main Building Auditorium October 7–8, 2004 October 7, 2004 9:00 AM Welcome and Introduction Lawrence Gostin, J.D., L.L.D., Chair 9:15 AM Keynote. Genomics and Public Health: A Vision for the Future Gilbert Omenn, M.D., Ph.D. University of Michigan Medical School   Panel Presentations—Each speaker will have 20 minutes for presentation. 9:45 AM The Science of Genomics and Its Application to Common Diseases Aravinda Chakravarti, Ph.D. Johns Hopkins University School of Medicine

OCR for page 84
Implications of Genomics for Public Health: Workshop Summary 10:05 AM Bridging Genomics and Population Health Sharon Kardia, Ph.D., Member 10:25 AM Gene/Environment Interactions David Eaton, Ph.D. University of Washington School of Public Health and Community Medicine 10:45 AM Comment—Each person will have 10 minutes to comment. Melissa Austin, M.S., Ph.D., Member Sharon Kardia, Ph.D., Member David Rimoin, M.D., Ph.D., Member 11:15 AM Question and Answer 11:45 AM LUNCH   Panel Presentations—Each speaker will have 20 minutes for presentation. 1:00 PM Clinical Use of Genomic Information Alfred Berg, M.D., M.P.H. University of Washington School of Medicine 1:20 PM Cost-Effectiveness Analysis in Decision Making Scott Ramsey, M.D., Ph.D. Fred Hutchinson Cancer Research Center 1:40 PM How Do People Use Information—A Continuum of Interventions Ellen Gritz, Ph.D. University of Texas M.D. Anderson Cancer Center Susan Peterson, M.P.H., Ph.D. University of Texas M.D. Anderson Cancer Center 2:00 PM How to Effect Change in the Population: The Gene/ Environment/Behavioral Interaction William Foege, M.D., M.P.H. Emory University Rollins School of Public Health 2:30 PM BREAK

OCR for page 84
Implications of Genomics for Public Health: Workshop Summary 3:00 PM Comment—Each person will have 10 minutes to comment. Deborah Bowen, Ph.D., Member Kenneth Offit, M.D., Member Nelson Freimer, M.D., UCLA Neuropsychiatric Institute 4:00 PM Question and Answer 5:00 PM Adjourn October 8, 2004 8:30 AM Welcome Lawrence Gostin, J.D., L.L.D., Chair 8:45 AM Keynote: Stratification, Justice, and Opportunity Alexandra Shields, Ph.D. Harvard University   Panel Presentations—Each speaker will have 20 minutes for presentation. 9:15 AM The Public Health System J. Michael McGinnis, M.D., M.P.P. The Robert Wood Johnson Foundation 9:35 AM International Lessons: Biobanks Bartha Knoppers, Ph.D. University of Montreal Center for Public Law Research 9:55 AM Education of the Public Vicki Freimuth, Ph.D. University of Georgia Grady College of Journalism and Mass Communication 10:15 AM Capacity Kristine Gebbie, R.N., Dr.P.H. Columbia University School of Nursing 10:35 AM BREAK

OCR for page 84
Implications of Genomics for Public Health: Workshop Summary 11:00 AM Comment—Each person will have 10 minutes to comment. Jean Chabut, M.P.H., Michigan Department of Community Health Sue Friedman, D.V.M., Facing Our Risk of Cancer Empowered (FORCE) Judith Benkendorf, M.S., C.G.C., Georgetown University Medical Center 11:30 AM Question and Answer 12:00 PM LUNCH   Panel Presentations—Each speaker will have 20 minutes for presentation. 1:00 PM Genomic Information and Its Application to Population Health Michael Liebman, Ph.D. Windber Research Institute 1:20 PM Financing and Access Marc Williams, M.D. Gundersen Lutheran Medical Center 1:40 PM Legal and Regulatory Ellen Wright Clayton, M.D., J.D., Member 2:00 PM Comment—Each person will have 10 minutes to comment. Ruth Katz, J.D., M.P.H., George Washington University School of Public Health and Health Services Judith Feder, Ph.D., Georgetown Public Policy Institute 2:30 PM BREAK 3:00 PM Lessons Learned, Places to Go James G. Hodge, Jr., J.D., L.L.M. Johns Hopkins University Bloomberg School of Public Health 4:00 PM Question and Answer 5:00 PM Adjourn

OCR for page 84
Implications of Genomics for Public Health: Workshop Summary This page intentionally left blank.